Journal of Statistical Theory and Applications

Volume 20, Issue 2, June 2021, Pages 395 - 406

Parameter Estimation of the Weighted Generalized Inverse Weibull Distribution

Authors
Sofi Mudasir*, S.P. Ahmad
Department of Statistics, University of Kashmir, Srinagar 190 006, India
*Corresponding author. Email: sofimudasir3806@gmail.com
Corresponding Author
Sofi Mudasir
Received 2 August 2018, Accepted 28 November 2020, Available Online 10 July 2021.
DOI
https://doi.org/10.2991/jsta.d.210607.002How to use a DOI?
Keywords
Generalized inverse Weibull distribution, Weighted generalized inverse Weibull distribution, Loss function, Bayesian estimation
Abstract

Weighted distributions are used widely in many fields of real life such as medicine, ecology, reliability, and so on. The idea of weighted distributions was given by Fisher and studied by Rao in a unified manner who pointed out that in many situations the recorded observations cannot be considered as a random sample from the original distribution. This can be due to nonobservability of some events, damage caused to the original observations or adoption of unequal probability sampling procedure. In this paper, we have proposed weighted version of generalized inverse Weibull distribution known as weighted generalized inverse Weibull distribution (WGIWD). Classical and Bayesian methods of estimation were proposed for estimating the parameters of the new model. The usefulness of the new model was demonstrated by applying it to a real-life data set.

Copyright
© 2021 The Authors. Published by Atlantis Press B.V.
Open Access
This is an open access article distributed under the CC BY-NC 4.0 license (http://creativecommons.org/licenses/by-nc/4.0/).

Download article (PDF)
View full text (HTML)

Journal
Journal of Statistical Theory and Applications
Volume-Issue
20 - 2
Pages
395 - 406
Publication Date
2021/07/10
ISSN (Online)
2214-1766
ISSN (Print)
1538-7887
DOI
https://doi.org/10.2991/jsta.d.210607.002How to use a DOI?
Copyright
© 2021 The Authors. Published by Atlantis Press B.V.
Open Access
This is an open access article distributed under the CC BY-NC 4.0 license (http://creativecommons.org/licenses/by-nc/4.0/).

Cite this article

TY  - JOUR
AU  - Sofi Mudasir
AU  - S.P. Ahmad
PY  - 2021
DA  - 2021/07/10
TI  - Parameter Estimation of the Weighted Generalized Inverse Weibull Distribution
JO  - Journal of Statistical Theory and Applications
SP  - 395
EP  - 406
VL  - 20
IS  - 2
SN  - 2214-1766
UR  - https://doi.org/10.2991/jsta.d.210607.002
DO  - https://doi.org/10.2991/jsta.d.210607.002
ID  - Mudasir2021
ER  -